Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 28, 2021, 2:49 PM EDT for Charlotte County, Lee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 28, 2021, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 129 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WWUS82 KTBW 281849
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
249 PM EDT Mon Jun 28 2021
FLZ162-165-262-265-281930-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
249 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE AND
NORTHWESTERN LEE COUNTIES UNTIL 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte County Airport to near Iona.
Movement was west at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cape Coral, Punta Gorda, Port Charlotte, Matlacha, Iona, Pine Island
Center, Matlacha Isles-Matlacha Shores, Charlotte County Airport,
Pineland, St. James City, Lochmoor Waterway Estates, Burnt Store
Marina, Saint James City, El Jobean, Punta Rassa, Cleveland, Solana,
Charlotte Harbor, Gulf Cove and Tropical Gulf Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2643 8203 2643 8204 2644 8207 2647 8225
2651 8226 2665 8232 2702 8223 2696 8186
2642 8196
TIME...MOT...LOC 1849Z 112DEG 14KT 2692 8194 2652 8202
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:25 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 10:25 AM EDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 1025 AM EDT Mon Jun 28 2021 .UPDATE... No changes necessary for morning update. Tropical Depression Four approaching the SC coast later today will bring little in the way of impacts to our area as low-/mid-level easterly flow continues, with scattered showers/storms developing by early afternoon over the central/southern interior locations before propagating W/NW toward the coast through the afternoon/evening. Expect afternoon highs in the lower 90s with immediate coastal locations in the upper 80s. && .Prev Discussion... /issued 748 AM EDT Mon Jun 28 2021/ AVIATION... VFR expected through period with exception of brief MVFR/IFR with passing SHRA/TSRA, given expected VCSH/VCTS in afternoon/evening. E/SE winds through period generally 10 knots or less, becoming onshore at TPA/PIE/SRQ this afternoon before returning to E/SE during evening. Prev Discussion... /issued 233 AM EDT Mon Jun 28 2021/ DISCUSSION... An area of low pressure north of the Bahamas will gradually work its way westward towards the Georgia coastline today. There is still some uncertainty as to whether this system will be designated a tropical cyclone before it moves ashore sometime this evening. Regardless, the impacts on the Atlantic coast from GA to SC will likely be similar. One of the limiting factors for this system is the decoupling between the surface low and the low aloft, as the upper level low should be well over the FL Panhandle by the time the surface circulation moves ashore. Water vapor satellite shows that drier air is very much entrained into the system. Despite us remaining under a favorable southeast flow regime, the system will pass to our north and this drier air/subsidence will actually dampen thunderstorm coverage for most of the day, especially north of I-4 corridor. Negative factors for thunderstorm coverage will decrease as you head south due to more moisture and a little better instability. As a result, thinking storm coverage across SWFL near the pinned sea breeze, with northward movement of storms up into the Tampa Bay area along their outflow boundaries is certainly possible. Convection will struggle to reach the Nature Coast later in the evening due to much weaker instability and a remnant capping inversion... With southeast flow, there is no surprise on the high temperatures - warm with widespread low 90s, even near the coast. By Tuesday, the tropical disturbance is over land to our north. The low-level ridge axis remains anchored across the Carolinas, keeping our region in southeast flow Tuesday-Thursday. Ample moisture returns with PWATs at or above 2 inches. High afternoon PoPs are in place all 3 days. Sea breeze collisions will occur over our inland counties and this is where storm coverage will be maximized, of course. Abundant cloud cover will keep high temperatures cooler, relatively speaking... Generally in the upper 80s expected through Thursday. A northeast to southwest oriented trough will dig south over the Great Lakes late Thursday into early Friday. This will act to erode the western flank of the subtropical ridge while simultaneously nudging the ridge axis south - placing it across Central FL. This southerly regime will allow for further penetration of the sea breeze. By the weekend, the aforementioned trough will become a nearly stationary cutoff low over the Middle Mississippi Valley. This will further shunt the western part of low-level subtropical ridge to our southeast - resulting in a change to a southwest to west flow regime through Monday. This will result in more shower/storm coverage earlier in the day over the coastal waters with the stronger afternoon/evening convection favoring the eastern half of the Peninsula. High temps in the low 90s will be common through the weekend. MARINE... A tropical disturbance north of the Bahamas will trek westward towards the Georgia coastline later today. Regardless of any eventual development, no impacts are expected across the Western Gulf waters. East to southeast flow remains through early Wednesday, then becomes more south-southeast for later Wednesday and Thursday as the ridge axis shifts a bit to the south. Showers and thunderstorms are possible during late afternoon into the evening hours each day. Furthermore, an afternoon sea breeze will develop and shift winds onshore each day. No headlines are currently expected, but winds and seas will be higher near any thunderstorm. FIRE WEATHER... An area of low pressure will move to our north today. Otherwise, high pressure remains to our north keeping east to southeast 20ft winds 10 mph or less for the next several days. Rainfall this month continues to alleviate fire weather concerns. No significant fire weather concerns expected through the period. && .Preliminary Point Temps/PoPs... TPA 93 78 91 76 / 50 40 80 40 FMY 92 75 91 75 / 70 40 80 50 GIF 92 75 91 75 / 40 20 80 20 SRQ 91 75 91 74 / 60 40 80 50 BKV 93 72 91 72 / 30 20 80 40 SPG 91 77 90 77 / 50 40 80 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE...Hurt UPPER AIR/DECISION SUPPORT...McMichael PREV DISCUSSION...Norman
In the hours before
Special weather statement, Jun 28, 2:04 PM EDT, 45 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 204 PM EDT Mon Jun 28 2021 FLZ162-165-262-265-281845- Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL- Coastal Lee FL- 204 PM EDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARLOTTE AND NORTHEASTERN LEE COUNTIES UNTIL 245 PM EDT... At 203 PM EDT, Doppler radar was tracking strong thunderstorms near Olga, or 12 miles west of Labelle, moving west at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cape Coral, Olga, Babcock Webb Wma, Babcock Ranch, Charleston Park, Fort Myers Shores, North Fort Myers, Alva and Suncoast Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2672 8200 2702 8192 2688 8156 2669 8157 TIME...MOT...LOC 1803Z 101DEG 17KT 2680 8164 TBW
Special weather statement, Jun 28, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
249 PM EDT Mon Jun 28 2021
FLZ162-165-262-265-281930-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
249 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE AND
NORTHWESTERN LEE COUNTIES UNTIL 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte County Airport to near Iona.
Movement was west at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cape Coral, Punta Gorda, Port Charlotte, Matlacha, Iona, Pine Island
Center, Matlacha Isles-Matlacha Shores, Charlotte County Airport,
Pineland, St. James City, Lochmoor Waterway Estates, Burnt Store
Marina, Saint James City, El Jobean, Punta Rassa, Cleveland, Solana,
Charlotte Harbor, Gulf Cove and Tropical Gulf Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2643 8203 2643 8204 2644 8207 2647 8225
2651 8226 2665 8232 2702 8223 2696 8186
2642 8196
TIME...MOT...LOC 1849Z 112DEG 14KT 2692 8194 2652 8202
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:04 PM EDT | Special Weather Statement | TBW | Charlotte | 41 min |
| Jun 28, 2:12 PM EDT | Special Marine Warning | TBW | 33 min | |
| Jun 28, 2:45 PM EDT | Special Marine Warning | TBW | 30 min | |
| Jun 28, 3:15 PM EDT | Special Marine Warning | TBW | 60 min | |
| Jun 28, 5:27 PM EDT | Special Marine Warning | TBW | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.